Alert archive / Utah / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 18, 2015, 10:42 AM MDT. It took effect at Jul 18, 2015, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2015, 10:42 AM MDT (16:42 UTC)
- In effect from
- Jul 18, 2015, 12:00 PM MDT
- Expired
- Jul 18, 2015, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
945 WGUS65 KSLC 181642 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1042 AM MDT SAT JUL 18 2015 UTZ019-020-190400- /O.NEW.KSLC.FF.A.0003.150718T1800Z-150719T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE 1042 AM MDT SAT JUL 18 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH...INCLUDING ZION NATIONAL PARK...GRAND STAIRCASE ESCALANTE NATIONAL MONUMENT ALONG WITH THE ST GEORGE AND KANAB AREAS. * UNTIL 10 PM MDT THIS EVENING * INCREASING MONSOONAL MOISTURE COMBINED WITH DAYTIME HEATING AND A WEATHER DISTURBANCE MOVING NORTH FROM CALIFORNIA WILL BRING AN THREAT FOR SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL BY MID AFTERNOON ACROSS FAR SOUTHERN UT. THESE STORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE WEAKENING. * THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP TERRAIN AND NEAR RECENT BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
688 WGUS65 KSLC 182113 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 PM MDT SAT JUL 18 2015 UTZ019-020-190400- /O.CON.KSLC.FF.A.0003.000000T0000Z-150719T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE 313 PM MDT SAT JUL 18 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS... SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. * UNTIL 10 PM MDT THIS EVENING * SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL CONTINUE ACROSS FAR SOUTHERN UT INTO THE EVENING HOURS BEFORE WEAKENING. * THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP TERRAIN AND NEAR RECENT BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
304 WGUS65 KSLC 190348 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 948 PM MDT SAT JUL 18 2015 UTZ019-020-190445- /O.EXP.KSLC.FF.A.0003.000000T0000Z-150719T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE 943 PM MDT SAT JUL 18 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH WILL EXPIRE AT 10 PM MDT THIS EVENING. SOME RIVERS AND STREAMS MAY CONTINUE TO RUN AT ELEVATED LEVELS THROUGH LATE TONIGHT. HOWEVER...WITH PRECIPITATION CONTINUING TO DECREASE IN COVERAGE AND INTENSITY...THE THREAT OF ADDITIONAL FLASH FLOODING HAS DIMINISHED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 8:47 AM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 18, 8:47 AM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 847 AM MDT SAT JUL 18 2015 .SYNOPSIS..MOISTURE WILL INCREASE ACROSS THE AREA TODAY FROM THE SOUTHWEST AND WILL REMAIN IN PLACE ACROSS SOUTHERN UTAH INTO EARLY NEXT WEEK. THE NORTH WILL DRY SOMEWHAT SUNDAY THEN MOISTEN UP AGAIN MONDAY INTO TUESDAY. && .DISCUSSION...A POSITIVELY TILTED MID LEVEL TROUGH EXTENDS FROM THE NORTHERN ROCKIES BACK INTO THE NORTHERN GREAT BASIN THIS MORNING. THE ASSOCIATED FRONTAL BOUNDARY IS SITUATED ACROSS CENTRAL UT FROM ROUGHLY FILLMORE TO PRICE. A BAND OF SHOWERS ASSOCIATED WITH THE TRAILING 700MB BAROCLINIC ZONE CONTINUES ACROSS FAR NORTHERN UT...AND A TIGHTENING SURFACE GRADIENT DUE IN SOME PART TO EVAPORATIVE COOLING ASSOCIATED WITH THIS PRECIPITATION IS RESULTING IN GUSTY WINDS ACROSS NORTHERN UT THIS MORNING. MEANWHILE A SHORTWAVE TROUGH EVIDENT IN WATER VAPOR IMAGERY IS LIFTING NORTHEAST ACROSS CENTRAL AND SOUTHERN UT...AND IS MAINTAINING A CLUSTER OF SHOWERS AND THUNDERSTORMS EXTENDING ROUGHLY ALONG THE HIGHWAY 6 CORRIDOR FROM PRICE TO GREEN RIVER. THIS ACTIVITY SHOULD EXIT THE AREA LATER THIS MORNING AS THE PARENT WAVE CONTINUES ON ITS NORTHEASTERLY TRAJECTORY. IN THE WAKE OF THIS WAVE...AMPLE ALBEIT NOT PARTICULARLY RICH BOUNDARY LAYER MOISTURE WILL RESIDE ACROSS SOUTHERN UT THIS AFTERNOON. DEW POINTS ARE CURRENTLY NEAR 50F ACROSS THE FAR SOUTH WHERE PW VALUES ARE RUNNING NEAR 1 INCH. THIS SHOULD SUPPORT ANOTHER ROUND OF CONVECTION LATE THIS AFTERNOON INTO THIS EVENING...AIDED IN PART BY A WEAK WAVE NOTED ACROSS SOUTHERN CA THIS MORNING WHICH IS FORECAST TO LIFT NORTHEAST THROUGH SOUTHERN UT THIS EVENING. HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS ALTHOUGH A COMBINATION OF UPBASIN FORWARD PROPAGATION AND LACK OF RICH MOISTURE MAY LIMIT THE FLASH FLOOD THREAT A BIT. TO THE NORTH OF THE AFOREMENTIONED BOUNDARY A SHALLOW STABLE LAYER WILL LIKELY LIMIT THE OVERALL CONVECTIVE COVERAGE THIS AFTERNOON...WITH THE MOST LIKELY AREAS FOR DEVELOPMENT BEING NEAR THE ID BORDER AS WELL AS ACROSS EASTERN NV...SPREADING INTO NORTHWEST UT THIS EVENING. UPDATED THE FORECAST EARLIER TO ADJUST POPS...SKY AND WINDS BASED ON CURRENT SATELLITE AND RADAR TRENDS. && .AVIATION...WINDS AT KSLC SHOULD REMAIN PREDOMINANTLY NORTHERLY THROUGHOUT THE DAY AND INTO THE EVENING. THERE IS A 30 PERCENT CHANCE FOR TEMPORARILY GUSTY ERRATIC WINDS WITH PASSING SHOWERS AND THUNDERSTORMS AFTER 19Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 18, 6:09 AM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 609 AM MDT SAT JUL 18 2015 UTZ001>016-019>021-517-518-WYZ021-191200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 609 AM MDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CROSS THE OUTLOOK AREA AT TIMES TODAY THROUGH THIS EVENING. LOCAL HEAVY RAIN IS POSSIBLE ACROSS MAINLY SOUTHERN AND EASTERN UTAH WITH A THREAT OF ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ACROSS SOUTHERN AND CENTRAL UTAH ON SUNDAY WITH A CONTINUED THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING WHILE THE NORTH DRIES SOMEWHAT. MOISTURE WILL SPREAD BACK INTO THE NORTH MONDAY AND REMAINS ACROSS MOST OF THE OUTLOOK AREA THROUGH WEDNESDAY BRINGING THE THREAT OF LOCAL HEAVY RAIN TO MOST AREAS EACH DAY. THE FAR SOUTH STARTS TO DRY ON WEDNESDAY AND THIS DRYING SPREADS NORTH THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:40 PM MDT | Special Weather Statement | SLC | 50 min | |
| Jul 18, 2:51 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 18, 4:15 PM MDT | Areal Flood Advisory | SLC | Iron | 90 min |
| Jul 18, 4:23 PM MDT | Flash Flood Warning | SLC | Iron, Kane, Washington | 4 hr |
| Jul 18, 4:30 PM MDT | Special Weather Statement | SLC | Iron | 45 min |
Nearby
Flash Flood Watches in Utah, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.